Alert archive / Kansas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS Dodge City, KS

March 10, 2026Barber County, Comanche County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Mar 10, 2026, 5:50 PM CDT for Barber County, Comanche County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 5:50 PM CDT (22:50 UTC)
Expired
Mar 10, 2026, 6:30 PM CDT
In force
40 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barber County, KS, Comanche County, KS

The radar

The Vance AFB radar (KVNX), 86 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 6:30 PM CDTHAIL 14 W Medicine Lodge, KSReport made via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 5:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

162 
WUUS53 KDDC 102250
SVRDDC
KSC007-033-102330-
/O.NEW.KDDC.SV.W.0003.260310T2250Z-260310T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
550 PM CDT Tue Mar 10 2026

The National Weather Service in Dodge City has issued a

* Severe Thunderstorm Warning for...
  Western Barber County in south central Kansas...
  Southeastern Comanche County in south central Kansas...

* Until 630 PM CDT.

* At 550 PM CDT, a severe thunderstorm was located near Aetna, moving
  northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lake City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9914 3709 9917 3747 9892 3725 9852
      3700 9887
TIME...MOT...LOC 2250Z 219DEG 29KT 3711 9898 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
2 follow-up statements
896 
WWUS53 KDDC 102301
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
601 PM CDT Tue Mar 10 2026

KSC007-033-102330-
/O.CON.KDDC.SV.W.0003.000000T0000Z-260310T2330Z/
Barber KS-Comanche KS-
601 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN BARBER AND SOUTHEASTERN COMANCHE COUNTIES...

At 601 PM CDT, a severe thunderstorm was located 8 miles northeast of
Aetna, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Medicine Lodge, Lake City, Sun City, and Aetna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9902 3727 9905 3747 9892 3725 9852
      3700 9887
TIME...MOT...LOC 2301Z 219DEG 29KT 3718 9890 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER
545 
WWUS53 KDDC 102312
SVSDDC

Severe Weather Statement
National Weather Service Dodge City KS
612 PM CDT Tue Mar 10 2026

KSC033-102321-
/O.CAN.KDDC.SV.W.0003.000000T0000Z-260310T2330Z/
Comanche KS-
612 PM CDT Tue Mar 10 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COMANCHE COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Kansas.

&&

LAT...LON 3714 9899 3747 9892 3725 9852 3704 9882
TIME...MOT...LOC 2311Z 219DEG 29KT 3725 9883 

$$

KSC007-102330-
/O.CON.KDDC.SV.W.0003.000000T0000Z-260310T2330Z/
Barber KS-
612 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR WESTERN BARBER COUNTY...

At 611 PM CDT, a severe thunderstorm was located 7 miles south of
Lake City, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Medicine Lodge, Lake City, and Sun City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3714 9899 3747 9892 3725 9852 3704 9882
TIME...MOT...LOC 2311Z 219DEG 29KT 3725 9883 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 4:40 PM CDT, 1 hour 10 minutes earlier. Its key messages:

  • Limited coverage of thunderstorms southeast counties Tuesday evening.
  • A strong cold front will sweep through southwest Kansas tonight with strong north winds gusting over 40 mph.
  • Dramatically cooler Wednesday, with strong north winds through midday. Diminishing north winds Wednesday afternoon.
  • Unseasonably warm afternoons return Thursday through Saturday.
  • Another strong cold front with strong north winds and much cooler air Sunday.
Area forecast discussion, Mar 10, 4:40 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
440 PM CDT Tue Mar 10 2026

...Updated Aviation/Key Messages...

.KEY MESSAGES...

- Limited coverage of thunderstorms southeast counties Tuesday
  evening.

- A strong cold front will sweep through southwest Kansas
  tonight with strong north winds gusting over 40 mph.

- Dramatically cooler Wednesday, with strong north winds through
  midday. Diminishing north winds Wednesday afternoon.

- Unseasonably warm afternoons return Thursday through Saturday.

- Another strong cold front with strong north winds and much
  cooler air Sunday.

&&

.DISCUSSION...
Issued at 1121 AM CDT Tue Mar 10 2026

Earlier today a surface boundary/cold front as moving through
southwest Kansas with gusty northwest winds developing behind
it. Models today were in good agreement that this surface
boundary would stall across northern Oklahoma as an upper level
trough moves into western Kansas. North of this boundary...afternoon
humidity values are expected to fall back into the teens as
temperatures warm into the mid 70s to lower 80s south of the
Arkansas River. Latest models continue to indicate afternoon
wind gusts will stay below 25 mph but given the current forecast
with low humidity values the fire risk level west of Highway 83
and along the Oklahoma border will be elevated or very close to
elevated. There may even be a few locations west of Liberal
possibly reaching the near critical category.

The fire risk concerns this afternoon will then give way to a
slight chance for isolated strong to severe thunderstorms early
this evening. The surface boundary that will be located across
northern Oklahoma late today will be the primary focus for late
day storm development. Storms that do develop along this
boundary late today will move northeast into south central and
possibly southwest Kansas, becoming elevated early this evening.
Improving instability due to cooling temperatures aloft and
enhanced lift ahead of the approaching upper trough will support
that what storms that do develop...a few will be capable of
producing isolated hail of 1 to 2 inches. The best chance should
strong or severe thunderstorms develops will be between 6pm and
10pm.

After midnight the focus shifts from thunderstorms to gusty
north winds. A cold front will move across southwest Kansas
through the predawn hours, leading to a tight surface pressure
gradient. Short term model guidance supports wind gusts
occasionally reaching 40 mph or slightly higher. These gusty
winds combined with the returning colder air will result in
wind chills dropping into the 20s early Wednesday morning,
primarily west and north of the Dodge City area. Low
temperatures Wednesday morning will generally be in the 30s.

Winds will gradually decrease during the day Wednesday...however
speeds will remain high enough to maintain a high fire risk
potential. Elevated fire weather conditions are expected across
a large area west of Highway 283, based on forecast afternoon
humidity values. Temperatures will be near seasonal averages
despite afternoon temperatures on average being 20 to 30 degrees
cooler than Tuesday afternoon.

Wednesday night high pressure will move across western Kansas
as an upper level trough exits the Plains. As the upper trough
passes the upper flow will become more westerly leading to
downslope warming and temperatures rebounding into the low 60s.
The most significant warmup is expected on Friday as an upper
level ridge briefly amplifies over the Rockies. This will induce
deep southwesterly downslope flow, spreading unseasonably warm
air into western Kansas. High temperatures on Friday are
forecast to climb into the 70s.

Enjoy the warm air late this week. By late Saturday, a
secondary northern stream upper level trough will cross the
Rockies and move into the Plains. This will bring another cold
front across southwest Kansas. There is a low probability (under
15%) for measurable precipitation with this front due to
limited moisture return. Temperatures following the cold front
will be mainly in the 50s for Sunday and Monday, returning
conditions to typical mid March values.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 440 PM CDT Tue Mar 10 2026

VFR will continue through this TAF period, with scattered cirrus
and midlevel clouds. Thunderstorms across NE Texas Panhandle
and NW OK at 2130z are expected to move northeast and remain
southeast of the airports. A strong cold front will sweep
through SW KS around 06z Wed, with a sharp increase in north
winds, gusting 35-40 kts for a few hours overnight. North winds
will diminish some temporarily around 12z Wed, followed by
another uptick of north winds, gusting 35-38 kts 15-18z Wed.
North winds. North winds will diminish rapidly after 18z Wed as
surface high pressure builds south into Kansas.

&&

.FIRE WEATHER...
Issued at 1121 AM CDT Tue Mar 10 2026

Elevated to near critical fire risk is expected this afternoon
west of the Liberal to Sublette line. Afternoon humidity will
drop into the teens along the Oklahoma border and west of
Highway 83 as temperatures climb into the upper 70s to lower
80s. These conditions, combined with a 30% to 60% chance of wind
gusts greater than 20 mph west of a Sublette to Liberal line,
will lead to a period of Elevated to near critical fire weather
conditions. Elsewhere, weaker winds will result in a lower fire
risk, primarily near elevated.

Another period of elevated fire risk is possible on Wednesday.
Gusty northwest winds will develop behind a cold front crossing
southwest Kansas late tonight and continue through the day on
Wednesday. Current short term models show a 60% or greater
chance for wind gusts exceeding 25 mph across southwest Kansas.
Afternoon humidity values will fall back to around 20% along
and west of Highway 283.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Burgert
AVIATION...Turner
FIRE WEATHER...Burgert
Hazardous weather outlook, Mar 10, 3:06 AM CDT, 14 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
306 AM CDT Tue Mar 10 2026

KSZ030-031-043>046-061>066-074>081-084>090-110815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
306 AM CDT Tue Mar 10 2026 /206 AM MDT Tue Mar 10 2026/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A slight risk of severe storms will be possible this evening south
of a line from Great Bend to Dodge City to Beaver, OK. See the
latest severe weather messages for the latest details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 5:13 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche47 min
Mar 10, 6:43 PM CDTSevere Thunderstorm WarningDDCBarber17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.